View Single Post
Old 07-29-2008, 09:51 AM   #1
thylantyr thylantyr is offline
Senior Member
(male)
 
Join Date: Aug 2006
Posts: 134
thylantyr HB User
Cymbalta Withdrawal

Antidepressent medicine may be prescribed as a treatment for
neuropathy related pain symptoms, often the combination of
anti-depressent + anti-seizure medicine is an effective combination.

My friend tried many drugs to get pain relief and the
doctor prescribed Paxil, an anti-depressent. This drug
didn't work for pain relief, my friend was a zoned out
zombie for a week and the medicine removed. Shortly,
we asked the doctor to try Cymbalta instead due to some
positive feedback received as a nerve pain reliever.

Cymbalta is an antidepressent and the drug was well tolerated
and my friend took it for 1.5 years.

Recently, a breakthrough treatment was found, the water
therapy that for some reason, offers the biggest reward
to reduce pain. This opened up the door to optimize the
pain regimen consisting of time released morphine,
Lyrica, Vicodin, and Cymbalta.

Water therapy in the form of a home hot tub was very
rewarding, this allowed the intake of Viodin, not on a
regular schedule, 'but take it as you need it' type of
schedule, which I think is better. If you have pain relief
for a few hours, why take it? Take it later or don't take it,
depending on the pain level.

The next step is to see if Cymbalta really works. This drug
was only taken once daily at night, 30 mg dose, a small
dose. At first glance, this pill seems harmless, it's only
1 pill a day, low dose, does it really help with pain relief?

My friend went 'cold turkey' and stopped taking Cymbalta
to verify if the drug helps relieve pain. If not, why continue
to take more drugs that don't help ?

Unbeknownst to anyone, approx 36 hours after stopping
the drug, the ton of bricks hit the head, a huge headache
as if someone took an axe and drove it in the skull. There was
no warning, it hit hard.

After doing some homework on 'Cymbalta Withdrawal', I found
information that said it's typical to get punished when discontuning
any antidepressent medicine.

It's been ~1.5 weeks off Cymbalta and every day the headache remains,
twice during this period the pain is so high it's suicidal and the head
pain never goes away, this pain is worse than the original neuropathy pain.

So far, the neuropathy pain has not increased implying
that adding Cymbalta to the current regimen probably
doesn't offer any pain relieving reward, time will tell.

This is a good lesson for everyone who experiments with
medicine, always analyze the withdrawal of a medicine
in conjunction with the medicines side effects.

I'm optimistic, things will get better.

Last edited by thylantyr; 07-29-2008 at 09:55 AM.